MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Mechanical Problem (1384); Failure to Deliver (2338)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Lilly case id: (b)(6).This report is associated with product complaint: (b)(4).This solicited case, reported by a consumer, via a patient support program (psp), concerned a 2-year-old male patient of unknown origin.Medical history and concomitant medications were not provided.The patient received insulin lispro (rdna origin) injections (humalog u100/ ml) from cartridge via a reusable device (humapen luxura hd), beginning on an unspecified date in 2020 (three years from (b)(6) 2023).Dosage, frequency, route of administration and indication for use were not provided.Since approximately (b)(6) 2023, after starting insulin lispro therapy, his blood glucose level was high with reported value of 600 (units and reference ranges were not provided).The event was considered serious by the company due to medical significant reasons.On the same date, it was also noticed something (unspecified) with the humapen luxura hd and as of (b)(6) 2023 or (b)(6) 2023 (conflicting information provided) the humapen luxura hd was defective because it did not give the medicine due to the degree of ventilation of the humapen (product complaint (pc) (b)(4)/ lot 1811g02).Information regarding corrective treatment, outcome of the events and insulin lispro therapy status was not provided.Follow up could not be pursued as the consent was not provided.The operator of the humapen luxura hd was the mother of the patient, and her training status was not provided.The general humapen luxura hd model and reported humapen luxura hd duration of use were three years (as reported).The humapen luxura hd was not returned to manufacturer.The reporting consumer did not provide an assessment of relatedness between the events and insulin lispro nor with the humapen luxura hd.Edit (b)(6) 2023: upon review of information received on (b)(6) 2023, the coding of the device was amended from humapen luxula hd model ms9673 to humapen luxula hd model ms9673a which described to the device the patient was using.No other changes performed.Update (b)(6) 2023: additional information received on (b)(6) 2023 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information, date of manufacturer.Corresponding fields and narrative updated accordingly.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated, and corrected information is referenced within the update statements in b.5.Please refer to update statement (s) dated (b)(6) 2023 in the b.5.Field.No further follow-up is planned.Evaluation summary the mother of a male patient reported that, as of (b)(6) 2023 or (b)(6) 2023 (conflicting information provided), her son's humapen luxura hd was defective "because it did not give the medicine due to the degree of ventilation of the humapen" and that she "noticed it while taking air, it was not giving medicine." the patient experienced increased blood glucose since approximately (b)(6) 2023.The device was not returned to the manufacturer for investigation (batch 1811g02, manufactured november 2018).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.A complaint history review for the batch did not identify any atypical findings with regard to device not working and dose accuracy issues.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key17098761
Report Number1819470-2023-00042
Device Sequence Number1868687
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1811G02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient SexMale